Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Mar 19, 2007, 7:02 AM EDT for 4 counties in Michigan. It took effect at Mar 19, 2007, 10:46 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2007, 7:02 AM EDT (11:02 UTC)
- In effect from
- Mar 19, 2007, 10:46 AM EDT
- Expired
- Mar 19, 2007, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI
The radar
The Marquette radar (KMQT), 36 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 191102 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 702 AM EDT MON MAR 19 2007 ...STRONG NORTHWEST WINDS WILL IMPACT THE KEWEENAW PENINSULA... .THE PRESSURE DIFFERENCE BETWEEN DEEP LOW PRESSURE TRACKING THROUGH ONTARIO AND HIGH PRESSURE BUILDING SOUTH FROM CENTRAL CANADA WILL CAUSE NORTHWEST WIND GUSTS AS HIGH AS 45 TO 50 MPH OVER THE KEWEENAW PENINSULA BY LATE MORNING. LOOK FOR THE WINDS TO DIMINISH LATE IN THE DAY AS THE RIDGE MOVES CLOSER. MIZ001-003-191700- /O.NEW.KMQT.WI.Y.0002.070319T1500Z-070319T2100Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 702 AM EDT MON MAR 19 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH BY 11 AM...WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KC
2 follow-up statements
000 WWUS73 KMQT 191446 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1046 AM EDT MON MAR 19 2007 ...STRONG NORTHWEST WINDS WILL IMPACT THE KEWEENAW PENINSULA AND THE LAKE SUPERIOR SHORELINE EAST OF MUNISING... .THE PRESSURE DIFFERENCE BETWEEN DEEP LOW PRESSURE TRACKING THROUGH ONTARIO AND HIGH PRESSURE BUILDING SOUTH FROM CENTRAL CANADA WILL CAUSE NORTHWEST WIND GUSTS AS HIGH AS 45 TO 50 MPH OVER THE KEWEENAW PENINSULA AND THE EASTERN LAKE SUPERIOR SHORELINE BY LATE MORNING. LOOK FOR THE WINDS TO DIMINISH TOWARD EVENING OVER THE KEWEENAW PENINSULA AND DURING THE EVENING OVER THE EASTERN LAKE SUPERIOR SHORELINE AS THE RIDGE MOVES CLOSER. MIZ006-007-192300- /O.EXB.KMQT.WI.Y.0002.070319T1700Z-070320T0100Z/ ALGER-LUCE- INCLUDING THE CITIES OF...MUNISING...NEWBERRY 1046 AM EDT MON MAR 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH BY 1 PM...WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 9 PM. HIGHEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORELINE...ESPECIALLY EAST OF MUNISING...ALTHOUGH STRONG WIND GUSTS WILL ALSO BE EXPERIENCED INLAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ001-003-192200- /O.EXT.KMQT.WI.Y.0002.070319T1500Z-070319T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1046 AM EDT MON MAR 19 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH BY 11 AM...WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAG/TRH
000 WWUS73 KMQT 192014 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 414 PM EDT MON MAR 19 2007 ...STRONG NORTHWEST WINDS WILL IMPACT THE KEWEENAW PENINSULA AND THE LAKE SUPERIOR SHORELINE EAST OF MUNISING... .THE PRESSURE DIFFERENCE BETWEEN DEEP LOW PRESSURE TRACKING THROUGH ONTARIO AND HIGH PRESSURE BUILDING SOUTH FROM CENTRAL CANADA WILL CAUSE NORTHWEST WIND GUSTS AS HIGH AS 45 TO 50 MPH. LOOK FOR THE WINDS TO DIMINISH TOWARD EVENING OVER THE KEWEENAW PENINSULA AND DURING THE EVENING OVER THE EASTERN LAKE SUPERIOR SHORELINE AS THE RIDGE MOVES CLOSER. MIZ006-007-200100- /O.CON.KMQT.WI.Y.0002.000000T0000Z-070320T0100Z/ ALGER-LUCE- INCLUDING THE CITIES OF...MUNISING...NEWBERRY 414 PM EDT MON MAR 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. EXPECT SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 9 PM. HIGHEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR SHORELINE... ESPECIALLY EAST OF MUNISING...ALTHOUGH STRONG WIND GUSTS WILL ALSO BE EXPERIENCED INLAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ001-003-192200- /O.CON.KMQT.WI.Y.0002.000000T0000Z-070319T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 414 PM EDT MON MAR 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. EXPECT SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE REMAINDER OF THE AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 6 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAG/TRH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Mar 19, 6:56 AM EDT, 6 minutes earlier.
Area forecast discussion, Mar 19, 6:56 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 656 AM EDT MON MAR 19 2007 .UPDATE... SNOW CONTINUES TO SPEED UP IN EXITING THE CWA...SO CANCELLED MOST OF THE SNOW ADVISORIES EXCEPT OVER THE EASTERN U.P.. IN ADDITION... LATEST RADAR IMAGERY SHOWS PLENTY OF LOW REFLECTIVITIES OVER MARQUETTE COUNTY. CURRENTLY OUTSIDE HERE AT THE OFFICE WE ARE SEEING FREEZING DRIZZLE WITH TEMPERATURES AROUND 30F. HOWEVER...SINCE MOST LOCATIONS ARE AT OR ABOVE FREEZING...RESULTING IN MAINLY DRIZZLE...WILL NOT ISSUE A FREEZING RAIN ADVISORY. IN ADDITION...OBSERVATIONS UPSTREAM OVER NW ONTARIO (CYHD) AND NW MINNESOTA (KBDE) ARE SHOWING WIND GUSTS NOW NEAR 30 KNOTS. THESE GUSTS ARE OCCURRING BEHIND A SECONDARY COLD FRONT WHERE RAPID PRESSURE RISES ARE OCCURRING. PLENTY OF COLD AIR BEHIND THIS TOO WITH READINGS NOW IN THE TEENS BELOW ZERO OVER CENTRAL LAKE WINNIPEG. LATEST 06Z GFS SEEMS TO HAVE A GOOD HANDLE ON THE WINDS...AND EVALUATION OF LOCAL HIGH WIND CHECKLIST HAVE DECIDED TO PUT A WIND ADVISORY UP FOR THE KEWEENAW PENINSULA BETWEEN 15Z-21Z. 06Z MAV GUIDANCE SHOWS 29KT WINDS AT CMX. IF THESE HIGH WINDS DUE OCCUR ON THE KEWEENAW...A FUTURE WIND ADVISORY MAY BE NEEDED FOR ALGER AND LUCE COUNTIES. && .SYNOPSIS... 07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A TROUGH OVER THE EAST PACIFIC...RIDGING ALONG THE WEST COAST AND A STRONG SHRTWV TROUGH OVER CENTRAL MANITOBA WITH WEAK RIDGING AHEAD OF IT OVER LOWER MICHIGAN AND EASTERN ONTARIO. ALSO ON THE WEST SIDE OF THIS WEAK RIDGE WAS A SHRTWV OVER WESTERN LAKE SUPERIOR. THE COMBINATION OF DPVA AHEAD OF THIS SHRTWV AND MID LEVEL FRONTOGENESIS HAS HELPED MAINTAIN SNOW SHOWERS ON THE KMQT RADAR LOOP. SO FAR...WE HERE AT THE OFFICE HAVE RECEIVED 3.5 INCHES. BETWEEN THIS SHRTWV AND THE STRONGER SHRTWV TROUGH...A DRY SLOT IS PRESENT...WHICH HAS PUSHED THE WEST END OF THE SNOW SHOWERS TO NEAR IWD. IT SHOULD BE NOTED THAT A FEW OBSERVATIONS BEHIND THE SNOW HAVE REPORTED SOME DRIZZLE/FREEZING DRIZZLE BECAUSE OF THE DEEPER MID LEVEL MOISTURE EXITING. ASSOCIATED WITH THE STRONGER SHRTWV TROUGH IS A 999MB LOW WHICH IS CENTERED JUST TO THE NE OF PICKLE LAKE...WITH A COLD FRONT EXTENDING SW TO NEAR DULUTH. A TIGHT PRESSURE GRADIENT AHEAD OF THE FRONT...COMBINED WITH ISALLOBARIC FORCING AND A 45-50KT JET OVERHEAD AT 850MB...HAS PRODUCED WINDS OF 35 KT AT STANNARD ROCK. WINDS ARE ALSO INCREASING BEHIND THE COLD FRONT OVER NW MINNESOTA AND WESTERN ONTARIO...WITH SPEEDS OF 15-20 KT AND GUSTS NEAR 25 KT. THIS INCREASE IS DUE TO STRONG COLD ADVECTION (850MB TEMPS FALLING AT ABOUT 2-3C/HR) AND RAPID PRESSURE RISES (1MB/HR). RUC ANALYSIS CURRENTLY SHOWS 850MB TEMPS OF -20 TO -24C OVER LAKE WINNIPEG ON THE WEST SIDE OF THE SHRTWV TROUGH...COMPARED TO AROUND -4C OVER UPPER MICHIGAN. HIGH PRES OF 1028MB CAN BE SEEN BUILDING INTO NORTHERN SASKATCHEWAN BEHIND THE SHRTWV TROUGH. && .DISCUSSION... MAIN FORECAST CONCERNS INCLUDE WINDS TODAY AND THE RAPID CHANGE TO MORE SPRING-LIKE CONDITIONS WEDNESDAY. TODAY...SHRTWV TROUGH OVER CENTRAL MANITOBA WILL CONTINUE DIGGING SE THROUGH NORTHERN ONTARIO...BEFORE REACHING THE WESTERN QUEBEC BORDER BY 00Z. AS THE SHRTWV DIGS...THE LOW LEVEL THERMAL GRADIENT IS PROGGED TO TIGHTEN...THUS THE SURFACE LOW IS EXPECTED TO DEEPEN TO 995MB HALFWAY BETWEEN WAWA AND JAMES BAY BY 18Z. THIS DEEPENING WILL ONLY INCREASE THE PRESSURE RISE/FALL COUPLET...AND WITH A TIGHTER GRADIENT...WINDS SHOULD INCREASE EVEN MORE THAN WHAT THEY ARE UPSTREAM...ESPECIALLY OVER THE COOL AND LESS FRICTIONLESS WATER OF LAKE SUPERIOR. MODELS REMAIN IN GOOD AGREEMENT SHOWING 35 KT NW WINDS NEAR THE SURFACE OVER THE EASTERN 2/3 OF LAKE SUPERIOR...WITH GUSTS AROUND 40 KT. WIND ADVISORY CRITERIA LOOKS MARGINAL...WITH THE ONLY POSSIBLE AREAS REACHING NEAR IT THIS AFTERNOON OVER THE MORE EXPOSED KEWEENAW PENINSULA AND ALONG THE LAKESHORE EAST OF MUNISING. LOOKING AT PCPN CHANCES...THE CURRENT AREA OF SNOW AND ANY FREEZING DRIZZLE SHOULD EXIT MUCH OF UPPER MICHIGAN BY 15Z. THE DRY SLOT WORKING INTO THE CWA ALONG WITH COLD AIR ADVECTION MAY ALLOW SKIES TO PARTIALLY CLEAR...BUT NAM/GFS AND REGIONAL CANADIAN SOUNDINGS INDICATE THAT A BROKEN STRATOCU DECK SHOULD REMAIN IN PLACE THROUGHOUT THE DAY. THIS WILL BE ESPECIALLY TRUE IMMEDIATELY DOWNWIND OF LAKE SUPERIOR IN THE AFTERNOON AS COOLING 850MB TEMPS (DOWN TO -15 TO -20C OVER LAKE SUPERIOR AT 21Z AND 00Z) AND DIMINISHMENT OF DIURNAL HEATING HELP PRODUCE LAKE EFFECT CLOUDS. SOME SNOW SHOWERS MAY ALSO DEVELOP...THOUGH DRY LOW LEVELS AND INVERSIONS NO HIGHER THAN 4000 FT SHOULD KEEP THE COVERAGE AND AMOUNTS DOWN. AS FAR AS TEMPERATURES GO...THE COOLING 850MB TEMPS THROUGH THE DAY...ESPECIALLY IN THE AFTERNOON... SHOULD CAUSE HIGHS TO OCCUR BY 18Z. THE WARMEST READINGS ARE EXPECTED IN MENOMINEE AND WESTERN DELTA COUNTIES SINCE NW WINDS DOWNSLOPE THERE. IN FACT...MNM COULD REACH 40 BEFORE FALLING AFTER 18Z. TONIGHT...AS THE SHRTWV TROUGH NEAR THE WESTERN QUEBEC BORDER CONTINUES OFF TO THE E THROUGH THE NIGHT...AND RIDGING BUILDS INTO THE PLAINS AHEAD OF THE EAST PACIFIC TROUGH APPROACHING THE WEST COAST...THE SURFACE HIGH CURRENTLY IN NORTHERN SASKATCHEWAN WILL MOVE TO NEAR WAWA BY 12Z. THUS...WINDS ARE EXPECTED TO QUICKLY DROP...LIKELY BECOMING CALM IN THE INTERIOR WEST HALF AFTER 06Z. DRY AIR ADVECTION...SUBSIDENCE AND ANTICYCLONIC FLOW SHOULD HELP IN DIMINISHING LAKE EFFECT SNOW SHOWERS AND CLOUDS...ESPECIALLY OVER THE WESTERN U.P. WHERE SOUNDINGS DEPICT A VERY SMALL (25-50MB) MOIST LAYER AT BEST. HOWEVER...WITH WINDS TURNING NE OVER THE NORTH CENTRAL U.P....UPSLOPE AND LONGER FETCH SHOULD KEEP SOME SNOW SHOWERS GOING NEAR THE OFFICE. TEMPERATURES WILL CONTINUE DROPPING THROUGH THE NIGHT...AIDED BY RADIATIONAL COOLING. IN FACT... LOCATIONS IN THE INTERIOR WEST HALF WILL PROBABLY FALL BELOW ZERO. IT SHOULD BE NOTED THAT THE SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL CAUSE A DECENT AMOUNT OF WARMING TO THE 850MB TEMPS...AS THE REGIONAL CANADIAN SHOWS THEM RISING SAY AT IMT FOR EXAMPLE FROM -14C AT 06Z TO -7C AT 12Z. TUESDAY...UPPER LEVEL RIDGE OVER THE PLAINS IS PROGGED TO BUILD UP INTO MINNESOTA BY 00Z WED AS THE WEST COAST TROUGH MOVES INLAND. THIS RESULTS IN KEEPING THE SURFACE HIGH MOVING EAST AT A GOOD CLIP...REACHING MONTREAL BY 00Z. RETURN FLOW ON THE BACK SIDE OF THE HIGH MAY ALLOW SOME OF THE LAKE EFFECT CLOUDS THAT ARE ON LAKE MICHIGAN TO MOVE INTO THE CENTRAL U.P....HOWEVER THESE LOOK LIKE THEY WILL MIX OUT THROUGH THE AFTERNOON DUE TO PERSISTENT DRY ADVECTION FROM THE SE AND DIURNAL HEATING. IN ADDITION...THE RETURN FLOW WILL BE QUITE INTENSE ALOFT...AS INDICATED BY THE 850MB TEMPS RISING TO 0-2C OVER THE WEST HALF OF THE U.P. BY 00Z. THIS WARMING IS NOT EXPECTED TO BE REALIZED AT THE SURFACE...THOUGH...DUE TO A STRONG INVERSION AND SOME MID CLOUDS MOVING ACROSS. NONETHELESS... MID 20S TO LOW 30S HIGHS SHOULD OCCUR...WARMEST ALONG THE WISCONSIN BORDER. TUESDAY NIGHT AND WEDNESDAY...WESTERN TROUGH IS PROGGED TO CONTINUE MOVING EASTWARD...THOUGH SPLITTING INTO TWO PIECES BY 00Z THU AS A RESULT OF RIDGING BUILDING UP INTO THE PACIFIC NW. AT 00Z THU...THE NORTHERN STREAM PORTION OF THE TROUGH WILL BE LOCATED OVER EASTERN MONTANA WHILE AND UPPER LOW WILL SET UP OFF BAJA CALIFORNIA. WITH THE TROUGH MOVING EASTWARD...RIDGING WILL CONTINUE TO BUILD UP INTO THE WESTERN GREAT LAKES. WARM ADVECTION UNDER THE RIDGE WILL BRING TODAYS COLD FRONT...WHICH SHOULD BE LOCATED SOUTHERN KENTUCKY AT 00Z WED...NORTHWARD. AS THIS OCCURS...ISENTROPIC LIFT SHOULD FIRE SHOWERS AND THUNDERSTORMS ALONG IT...LIKELY ACROSS MUCH OF THE STATE OF ILLINOIS. ANOTHER AREA OF PCPN IS SHOWN TO FORM IN OR AROUND THE CWA AFTER MIDNIGHT TUESDAY NIGHT. THE UKMET/CANADIAN SHOW THIS OVER WESTERN LAKE SUPERIOR WHILE THE GFS MOVES IT ACROSS CENTRAL UPPER MICHIGAN. HAVE DECIDED TO FOLLOW THE UKMET/CANADIAN SINCE CENTRAL UPPER MICHIGAN WILL STILL BE INFLUENCE BY INFILTRATING DRY AIR FROM TUESDAYS HIGH...AND THAT CONVECTION FORMING IN ILLINOIS SHOULD PREVENT MOISTURE FROM COMING UP AS QUICK. WHERE THIS PCPN FORMS WILL NEED TO BE MONITORED SINCE MUCH OF THE CENTRAL U.P. WILL BE BELOW FREEZING...WHICH MAY RESULT IN FREEZING RAIN AND ICE ACCUMULATIONS. HOWEVER...ON WED...CONTINUED STRONG WARM ADVECTION AHEAD OF A COLD FRONT CROSSING THE NORTHERN PLAINS SHOULD BRING THE WARM FRONT UP TO OR ACROSS THE CWA. THEREFORE GOING CHANCES OF RAIN...ALONG WITH THE CHANCE OF THUNDERSTORMS SINCE SHOWALTERS DROP BELOW 0C...STILL LOOKS GOOD. BREEZY SOUTHERLY WINDS SHOULD PREVENT MUCH IF ANY TEMPERATURE FALL TUESDAY NIGHT...AND WILL LIKELY CAUSE READINGS TO SLOWLY RISE. WITH THE WARM FRONT CROSSING ON WEDNESDAY...INCREASED DEWPOINTS... BREEZY SOUTHERLY WINDS AND POTENTIAL FOR WARMING DUE TO LATENT HEATING FROM RAINFALL...HAVE RAISED HIGHS A FEW DEGREES. WEDNESDAY NIGHT AND THURSDAY...GFS/UKMET/ECMWF HAVE ALL TRENDED FASTER WITH THE NORTHERN PIECE OF THE WESTERN TROUGH CROSSING THE CWA...AND THUS THE COLD FRONT IS QUICKER TO MOVE ACROSS. THIS ACTUALLY SETS UP AN INTERESTING SCENARIO FOR WEDNESDAY NIGHT...WITH 500MB HEIGHT FALLS CROSSING THE WARM SECTOR. IN ADDITION...ALL THE MODELS SHOW AN 80 KT UPPER LEVEL JET OVER NW ONTARIO AT 00Z THU...WHICH WOULD PLACE UPPER MICHIGAN IN THE FAVORABLE UPPER DIVERGENCE PORTION OF THE JET (RIGHT ENTRANCE). WITH A STRONG LOW LEVEL JET AND THE FAVORABLE UPPER LEVEL DYNAMICS...THE LIKELY POPS STILL LOOK REASONABLE. IN ADDITION...PRECIPITABLE WATER VALUES ARE PROGGED TO REACH BETWEEN 1 AND 1.25 INCHES...WHICH IS ANYWHERE FROM 300-400 PERCENT OF NORMAL. THEREFORE ANY STORMS THAT MOVE ACROSS MAY PRODUCE HEAVY RAINFALL. WILL CONTINUE TO MENTION THE POSSIBILITY FOR FLOODING IN THE HWO BECAUSE OF THE RAINFALL...WARM TEMPERATURES AND MELTING SNOWPACK. LUCKILY...WITH THE FASTER SCENARIO...THE COLD FRONT WILL CLEAR OUT OF HERE EARLIER...THUS DRYING CONDITIONS OUT QUICKER. IN FACT...850MB TEMPS FALL TO AROUND -4C BY 00Z FRIDAY PER ECMWF. ALTHOUGH THESE COOL QUITE A BIT FROM WED (ALMOST 14C)...TEMPERATURES SHOULD STILL RISE ABOVE NORMAL SINCE BETTER MIXING SHOULD OCCUR. NO CHANGES MADE BEYOND THU. PATTERN CONTINUES TO LOOK MILD INTO THE WEEKEND WITH LIKELY SOME DECENT RAIN DEVELOPING AGAIN TOWARDS SUN AND MON AS THE GULF REMAINS OPEN. && .MQT WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 9 AM EDT TODAY MIZ006-007-014-085. WIND ADVISORY FROM 11 AM TO 5 PM EDT TODAY MIZ001-003. GALE AND HEAVY FREEZING SPRAY WARNING LAKE SUPERIOR. && AJ
Hazardous weather outlook, Mar 19, 5:47 AM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 547 AM EDT MON MAR 19 2007 MIZ001>007-009>014-084-085-201200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 547 AM EDT MON MAR 19 2007 /447 AM CDT MON MAR 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE EARLY THIS MORNING...WHICH MAY RESULT IN A THIN GLAZE OF ICE. WIND GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON OVER THE KEWEENAW PENINSULA AND ALONG THE LAKE SUPERIOR SHORE EAST OF MARQUETTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT TEMPERATURES TO RISE ABOVE NORMAL ON WEDNESDAY AND REMAIN ABOVE NORMAL INTO THIS WEEKEND. THE COMBINATION OF SNOW AND ICE MELT FROM THE WARM TEMPERATURES...AS WELL AS RUNOFF FROM SHOWERS AND THUNDERSTORMS EXPECTED ON WEDNESDAY INTO THURSDAY...MAY CAUSE ICE JAMS ON AREA STREAMS AND RIVERS. IN ADDITION...MINOR FLOODING IN LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-201200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 547 AM EDT MON MAR 19 2007 /447 AM CDT MON MAR 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS OF 35 KNOTS ARE EXPECTED ON THE OPEN WATERS OF WESTERN LAKE SUPERIOR AND FROM THE UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND TODAY. GALE FORCE WINDS OF 35 TO 40 KNOTS ARE EXPECTED ON THE OPEN WATERS OF EASTERN LAKE SUPERIOR AND FROM MUNISING TO WHITEFISH POINT INTO THIS EVENING. HEAVY FREEZING SPRAY IS EXPECTED ON LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-201200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 547 AM EDT MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.